MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER

ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER
Catalog Number 46610
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A territory manager reported an end user experienced an issue when using a guidewire from a bioflo midline 4f sl-20cm mst-45 kit w/ two nitinol guidewires.A piece of the guidewire broken off into the patient and was retrieved successfully.The procedure was completed.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of "a piece of the guidewire broken off into the patient and was retrieved successfully" was not confirmed since no complaint sample was returned.Without receiving the complaint sample for evaluation, we are unable to definitively determine a root cause for this incident.The guidewire device is supplied to angiodynamics by the supplier/manufacturer heraeus medical.Scar004929 was sent to heraeus to make them aware of this reported event and for dhr review of the reported lot number.Scar004929 response stated that no deviations or nonconformances related to the [tip detached] event description were identified in the record review.There is no evidence to confirm the issue is due to the manufacturing process.This event is considered a non-manufacturing-related issue.Reference scar004929 for details.A potential root cause for this type of guidewire tip detached within the vasculature failure mode is end user technique in pulling the guidewire back against the needle tip bevel.This is cautioned against in the device directions for use.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: dfu item number {14600281-01} is provided with the device and contains the following statements: warning: contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your navilyst medical representative.Inspect prior to use to verify that no damage has occurred in shipping.For single patient use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness or death.Operational instructions 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.Precautions: · do not advance or withdraw a guidewire against resistance until the cause of the resistance has been determined.Excessive force against resistance may result in guidewire damage or vessel perforation.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO MIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19201828
Report Number1317056-2024-00064
Device Sequence Number7927886
Product Code FOZ
UDI-Device IdentifierH965466100
UDI-PublicH965466100
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number46610
Device Lot Number5815481
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown